Alert archive / Maryland / Tornado Warnings in 2011
Tornado Warning 25, NWS Baltimore/Washington
NWS Baltimore/Washington issued this tornado warning at Apr 27, 2011, 6:38 PM EDT for Charles County, Prince George's County, Maryland. It was in force for 37 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2011, 6:38 PM EDT (22:38 UTC)
- Expired
- Apr 27, 2011, 7:15 PM EDT
- In force
- 37 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
Counties Charles County, MD, Prince George's County, MD
The radar
The Sterling radar (KLWX), 52 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 6:43 PM EDT | FUNNEL CLOUD | Potomac Heights, MD | SPOTTER CHN41 |
| Apr 27, 6:45 PM EDT | FUNNEL CLOUD | Bryans Road, MD | |
| Apr 27, 7:06 PM EDT | TORNADO | 1 Se Friendly, MD | BRIEF TOUCHDOWN AT POTOMAC-AIRFIELD. DAMAGE TO SIX GENERAL AVIATION AIRCRAFT...THREE PLANES EXTENSIVELY DAMAGED. RATED EF-0. MAX WINDS 70 MPH. PATH LENGTH OF 0.2 MILES. DURATION 1 MINUTE. |
| Apr 27, 7:09 PM EDT | FUNNEL CLOUD | 1 W Clinton, MD | JUST WEST OF CLINTON FIREHOUSE. |
| Apr 27, 7:25 PM EDT | FUNNEL CLOUD | 1 Wnw Bryans Road, MD | FUNNEL CLOUD REPORTED BETWEEN INDIAN HEAD AND ACCOKEEK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 6:15 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 10.6 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 215 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 636 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
567
WFUS51 KLWX 272238
TORLWX
MDC017-033-272315-
/O.NEW.KLWX.TO.W.0025.110427T2238Z-110427T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
638 PM EDT WED APR 27 2011
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* TORNADO WARNING FOR...
PRINCE GEORGES COUNTY IN CENTRAL MARYLAND...
CHARLES COUNTY IN SOUTHERN MARYLAND...
* UNTIL 715 PM EDT
* AT 635 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR INDIAN
HEAD...MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
FORT WASHINGTON...
WALDORF...
FRIENDLY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS SEVERE THUNDERSTORM HAS A HISTORY OF PRODUCING TORNADOES.
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR
VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3863 7684 3857 7716 3861 7718 3862 7716
3862 7713 3867 7711 3868 7710 3870 7704
3874 7704 3881 7695
TIME...MOT...LOC 2239Z 234DEG 20KT 3862 7715
$$
SBK3 follow-up statements
991
WWUS51 KLWX 272247
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
647 PM EDT WED APR 27 2011
MDC017-033-272315-
/O.CON.KLWX.TO.W.0025.000000T0000Z-110427T2315Z/
PRINCE GEORGES MD-CHARLES MD-
647 PM EDT WED APR 27 2011
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR CHARLES
AND PRINCE GEORGES COUNTIES...
AT 647 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND STORM
SPOTTERS WERE TRACKING A TORNADIC THUNDERSTORM. THIS TORNADO WAS
LOCATED NEAR BRYANS ROAD...MOVING NORTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
ACCOKEEK...
TANTALLON...
FORT WASHINGTON...
FRIENDLY...
NORTHWOOD...
WALDORF...
A TORNADO HAS BEEN CONFIRMED. TAKE COVER IMMEDIATELY.
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR
VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
MOTORISTS SHOULD NOT TAKE SHELTER UNDER HIGHWAY OVERPASSES. AS A LAST
RESORT...EITHER PARK AND STAY IN YOUR VEHICLE...OR ABANDON YOUR
VEHICLE AND LAY FLAT IN A LOW SPOT.
&&
LAT...LON 3863 7684 3859 7709 3862 7713 3867 7711
3868 7710 3870 7704 3874 7704 3881 7695
TIME...MOT...LOC 2247Z 234DEG 20KT 3865 7710
$$
SBK356
WWUS51 KLWX 272254
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
654 PM EDT WED APR 27 2011
MDC017-033-272315-
/O.CON.KLWX.TO.W.0025.000000T0000Z-110427T2315Z/
PRINCE GEORGES MD-CHARLES MD-
654 PM EDT WED APR 27 2011
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR CHARLES
AND PRINCE GEORGES COUNTIES...
AT 652 PM EDT...DOPPLER RADAR INDICATED AND LOCAL LAW ENFORCEMENT
WAS TRACKING A TORNADIC THUNDERSTORM. THIS TORNADO WAS LOCATED NEAR
ACCOKEEK...MOVING NORTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
TANTALLON...
FORT WASHINGTON...
NORTHWOOD...
WALDORF...
FRIENDLY...
A TORNADO HAS BEEN CONFIRMED. TAKE COVER IMMEDIATELY.
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR
VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
MOTORISTS SHOULD NOT TAKE SHELTER UNDER HIGHWAY OVERPASSES. AS A LAST
RESORT...EITHER PARK AND STAY IN YOUR VEHICLE...OR ABANDON YOUR
VEHICLE AND LAY FLAT IN A LOW SPOT.
&&
LAT...LON 3863 7684 3859 7709 3862 7713 3867 7711
3868 7710 3870 7704 3874 7704 3881 7695
TIME...MOT...LOC 2253Z 234DEG 20KT 3868 7703
$$
SBK414
WWUS51 KLWX 272304
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
704 PM EDT WED APR 27 2011
MDC017-272314-
/O.CAN.KLWX.TO.W.0025.000000T0000Z-110427T2315Z/
CHARLES MD-
704 PM EDT WED APR 27 2011
...THE TORNADO WARNING IS CANCELLED FOR CHARLES COUNTY...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE WARNED
AREA. THUS THE TORNADO WARNING HAS BEEN CANCELLED.
LAT...LON 3871 7689 3869 7701 3873 7702 3880 7697
3881 7695
TIME...MOT...LOC 2304Z 234DEG 20KT 3873 7697
$$
MDC033-272315-
/O.CON.KLWX.TO.W.0025.000000T0000Z-110427T2315Z/
PRINCE GEORGES MD-
704 PM EDT WED APR 27 2011
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR PRINCE
GEORGES COUNTY...
AT 703 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
TORNADO WAS LOCATED NEAR TANTALLON...MOVING NORTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
FRIENDLY...
A TORNADO HAS BEEN CONFIRMED. TAKE COVER IMMEDIATELY.
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR
VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
MOTORISTS SHOULD NOT TAKE SHELTER UNDER HIGHWAY OVERPASSES. AS A LAST
RESORT...EITHER PARK AND STAY IN YOUR VEHICLE...OR ABANDON YOUR
VEHICLE AND LAY FLAT IN A LOW SPOT.
&&
LAT...LON 3871 7689 3869 7701 3873 7702 3880 7697
3881 7695
TIME...MOT...LOC 2304Z 234DEG 20KT 3873 7697
$$
SBKWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this tornado warning went out at Apr 27, 6:38 PM EDT, 0 minutes earlier.
Area forecast discussion, Apr 27, 6:38 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
638 PM EDT WED APR 27 2011
.SYNOPSIS...
A WARM FRONT IS POSITIONED ACROSS NEW YORK STATE AND NEW ENGLAND.
A COLD FRONT WILL CROSS THE MID-ATLANTIC REGION THURSDAY. HIGH
PRESSURE BUILDING IN AT THE END OF THE WEEK WILL BRING DRIER AND
COOLER CONDITIONS THROUGH THE WEEKEND. AFTER A MODEST TEMPERATURE
RECOVERY LATE IN THE WEEKEND...A SECOND COLD FRONT MAY IMPACT THE
AREA MONDAY OR TUESDAY.
&&
.NEAR TERM /THROUGH THURSDAY/...
TORNADO WATCH HAS BEEN EXTENDED UNTIL 2 AM TONIGHT. RISK FOR
SEVERE WEATHER INCLUDING THREAT FOR ISOLATED TORNADOES WILL
CONTINUE BEYOND THE END TIME OF THE PREVIOUS WATCH /8 PM/. PREV...
MOIST AND WARM AMS RMNS IN PLACE TDA. OVC SKIES E OF MTNS HAVE
ERODED AND BEEN REPLACED BY INCRG CU FIELD AMID DP MSTR. THETA-E
RDG WILL SHARPEN ACRS ERN ZONES AND LIFT WILL INCR FROM W AS RIGHT
REAR QUADRANT OF JET STREAK OVER OH MOVES SLGTLY EWD THRU THE AFTN.
MODIFIED 12Z KIAD SOUNDING REVEALS MDT CAPE AND BULK SHEAR
SUFFICIENT FOR ORGANIZED CELLULAR CNVCTN. MSTR ADVCTN AT H8-H7 AND
DRY AIR ABV WILL SUPPORT THREAT OF DMGG WINDS AND LRG HAIL. LOW-
LVL HODOGRAPH WILL BE INCRGLY FAVORABLE FOR TORNADOES WITH ANY
SFC-BASED TSTMS.
PCPN LULL IS XPCD LATE THIS EVE BFR ARRIVAL OF CDFNT INTO FCST
AREA. TWO VORTICITY LOBES WILL IMPACT THE FCST AREA TNGT AND TMW.
THE FIRST WILL FUEL SVR TSTM DVLPMT ALONG THE IMPINGING FRONTAL
BNDRY IN WRN ZONES LATE TNGT. THE SECOND WILL CROSS THE RGN
TMW...AND ITS APRCH LKLY WILL SLOW THE EWD PROGRESSION OF THE
CDFNT.
CDFNT WILL CROSS THE RMNDR OF THE FCST AREA LATE THU MRNG-EARLY
THU AFTN WITH RENEWED SVR WX POTENTIAL E OF BLUE RDG.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY/...
COLD FRONT WILL MOVE OFF THE COAST WHILE THE UPPER TROUGH WILL
PROGRESS THRU THE AREA...WHICH WILL ENHANCE CLOUD COVER OVER THE CWA
THRU FRI...BUT IT SHOULD STAY DRY ACROSS MOST OF THE AREA. THE
EXCEPTION WILL BE THE WRN SLOPES OF THE ALLEGHENY FRONT AS
CYCLONIC/UPSLOPE FLOW AROUND THE TROUGH WILL PRODUCE SCT SHOWERS.
FRI WILL FEEL MORE LIKE SPRING...WITH HIGHS IN THE 60S ACROSS THE
HIGHLANDS AND NEAR 70F EAST OF THE BLUE RIDGE...AND DEWPOINTS IN THE
30S AND 40S. A TIGHT PRESSURE GRADIENT BETWEEN THE EXITING LOW AND
HIPRES BUILDING IN FROM THE SOUTHEAST WILL PRODUCE BREEZY CONDITIONS
WITH AFTN GUSTS 25 TO 35 MPH.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
HIPRES DOMINATES THE REGIONAL WX PATTERN THRU MUCH OF THE WEEKEND
BEFORE IT MOVES OFF THE COAST SUN. A NRN STREAM SHORTWAVE TROUGH
WILL TRACK ACROSS THE GREAT LAKES REGION WHILE THE ASSOCIATED COLD
FRONT PUSHES THRU THE MID-ATLANTIC REGION MON/TUE. THERE ARE STILL
TIMING DIFFERENCES AMONG OPERATIONAL MODELS. THIS SYSTEM WILL BRING
CHANCES FOR SHOWERS AND POSSIBLY STORMS DEPENDING ON THE EXACT
TIMING OF FROPA.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
WIND SPDS WILL BE QUITE ELEVATED THRU THU AS PRES GRADIENT
TIGHTENS. HAVE OMITTED WIND SHEAR RMKS TNGT SINCE BNDRY LYR WILL
BE WELL-MIXED. TURBULENCE WILL BE COMMON.
TSTMS LKLY THIS AFTN...SPCLY NEAR KMRB/KCHO BUT ARE INCRGLY LKLY
AT RMNG TERMINALS ALSO. TSTMS XPCD ALL TERMINALS LATE TNGT THRU
EARLY THU AFTN. SOME TSTMS COULD BE SVR DURG THIS TIME. CDFNT
CROSSES THRU TERMINALS BY THU AFTN.
VFR CONDITIONS THU NGT THRU THE WEEKEND AS HIPRES BUILDS INTO THE
AREA. A TIGHT PRESSURE GRADIENT BETWEEN THE BUILDING HIGH AND
EXITING LOPRES TO OUR NORTH WILL CREATE BREEZY CONDITIONS FRI WITH
GUSTS TO 30 KT POSSSIBLE.
&&
.MARINE...
SMALL CRAFT ADZY RMNS IN EFFECT THRU TNGT ALL ZONES AS PRES
GRADIENT WILL TIGHTEN AND SLY WINDS WILL CHANNEL. GUSTS WILL INCR
THU AS GRADIENT TIGHTENS FURTHER AHEAD OF APRCHG CDFNT. GALE WRNG
WAS ISSUED FOR SRN PORTIONS OF MD CHSPK BAY AND TIDAL POTOMAC RVR.
SMALL CRAFT ADZY RMNS IN EFFECT ELSEWHERE.
SCA CONTINUES INTO THU EVE FOR THE LOWER HALF OF THE MD CHSPK BAY
AND THE LWR TIDAL POTOMAC. AFTER A BRIEF LULL IN THE WINDSWINDS WILL
RELAX THIS WEEKEND AS HIPRES SETTLES OVER THE AREA. SLY WINDS WILL
INCREASE TO NEAR SCA LVLS AHEAD OF THE NEXT COLD FRONT LATE SUN INTO
MON.
&&
.TIDES/COASTAL FLOODING...
POSITIVE TIDAL ANOMALIES OF 0.5-1.0 FT NOTED ATTM. SLY FLOW WILL
DO NOTHING TO LESSEN THESE DEPARTURES. AS SLY WINDS INCR TNGT AND
TMW...THRESHOLDS MAY BE MARGINALLY EXCEEDED FOR MINOR COASTAL
FLOODING...SPCLY THU MRNG. WILL CONT TO MONITOR FCSTD WATER LVLS.
&&
.CLIMATE...
RECORD HIGH MIN TEMPS WILL LIKELY BE BROKEN AGAIN...THIS TIME AT DCA
AND IAD WHILE BWI ALREADY DROPPED 1F BELOW THE CURRENT RECORD HIGH
MIN TEMP. A LIST OF THE MIN TEMPS THIS MRNG AND 4/27 RECORD HIGH MIN
TEMPS FOR THE THREE MAJOR AIRPORTS ARE LISTED BELOW...
MIN TEMPS SO FAR TODAY /AS OF 12 PM EDT/
DCA 66
BWI 67
IAD 68
RECORD HI MIN TEMPS FOR 4/27
MIN TEMP YR
DCA 65 1908/1990/1994
BWI 68 1915
IAD 63 2009
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...FLASH FLOOD WATCH FROM 10 PM EDT THIS EVENING THROUGH THURSDAY
MORNING FOR MDZ003-501-502.
VA...FLASH FLOOD WATCH FROM 10 PM EDT THIS EVENING THROUGH THURSDAY
MORNING FOR VAZ025>028-503-504.
WV...FLASH FLOOD WATCH FROM 10 PM EDT THIS EVENING THROUGH THURSDAY
MORNING FOR WVZ050>052-055-501>506.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THURSDAY FOR ANZ530>532-
535-536-538>540-542.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT THURSDAY NIGHT FOR
ANZ533-541.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT THURSDAY FOR ANZ534-537-
543.
SMALL CRAFT ADVISORY FROM 6 PM THURSDAY TO MIDNIGHT EDT
THURSDAY NIGHT FOR ANZ534-537-543.
GALE WARNING FROM 6 AM TO 6 PM EDT THURSDAY FOR ANZ534-537-543.
&&
PELOQUIN/KRAMAR/JRKHazardous weather outlook, Apr 27, 6:35 PM EDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 635 PM EDT WED APR 27 2011 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 281000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 635 PM EDT WED APR 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT A TORNADO WATCH IS IN EFFECT UNTIL 2 AM LATE TONIGHT FOR THE OUTLOOK AREA. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING. ANY STORMS THIS EVENING WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS...LARGE HAIL AND A FEW TORNADOES. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF THE OUTLOOK AREA TOWARD DAYBREAK. A COLD FRONT WILL CROSS THE AREA LATE TONIGHT. ANY THUNDERSTORMS ALONG AND AHEAD OF THE COLD FRONT WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH TONIGHT FOR THE MARYLAND CHESAPEAKE BAY AND THE TIDAL POTOMAC RIVER. TIDAL DEPARTURES WILL INCREASE TODAY AS SOUTHERLY FLOW STRENGTHENS TODAY. WATER LEVELS MAY APPROACH THRESHOLDS FOR MINOR COASTAL FLOODING LATE TONIGHT FOR LOW-LYING AREAS ALONG THE TIDAL POTOMAC RIVER AND THE WESTERN SHORE OF THE MARYLAND CHESAPEAKE BAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MINOR COASTAL FLOODING IS POSSIBLE THURSDAY ALONG THE TIDAL POTOMAC RIVER AND THE WESTERN SHORE OF THE MARYLAND CHESAPEAKE BAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THURSDAY ACROSS THE OUTLOOK AREA. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF A COLD FRONT THAT WILL CROSS THE REGION. SOME STORMS MAY BE SEVERE AND WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. STORMS ALSO MAY PRODUCE VERY HEAVY RAINFALL THAT COULD LEAD TO LOCALIZED FLASH FLOODING. A GALE WARNING IS IN EFFECT THURSDAY FOR THE MARYLAND CHESAPEAKE BAY FROM DRUM POINT TO SMITH POINT...AND FOR THE TIDAL POTOMAC RIVER FROM COBB ISLAND TO SMITH POINT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE REMAINDER OF THE MARYLAND CHESAPEAKE BAY AND TIDAL POTOMAC RIVER. THE SMALL CRAFT ADVISORY CONTINUES THURSDAY EVENING FOR THE LOWER TIDAL POTOMAC RIVER AND THE MARYLAND CHESAPEAKE BAY SOUTH OF NORTH BEACH. A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED FOR THE WATERS FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND LIKELY WILL BE NEEDED LATE TONIGHT AND THURSDAY. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-281000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 635 PM EDT WED APR 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT A TORNADO WATCH IS IN EFFECT FOR THE OUTLOOK AREA UNTIL 2 AM LATE TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT FOR THE ENTIRE OUTLOOK AREA. SOME STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS...LARGE HAIL AND TORNADOES. STORMS WILL DEVELOP ALONG AND AHEAD OF A COLD FRONT LATE TONIGHT AND ALSO COULD BE SEVERE. SOME STORMS ALSO COULD PRODUCE HEAVY RAINFALL THAT COULD LEAD TO FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT LATE TONIGHT FOR THE POTOMAC HIGHLANDS...NORTHERN AND CENTRAL SHENANDOAH VALLEY...NORTH-CENTRAL MARYLAND AND THE EASTERN WEST VIRGINIA PANHANDLE. PLEASE REFER TO THE LATEST HAZARD MESSAGE /FFALWX/ FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY FOR COUNTIES ALONG AND EAST OF THE BLUE RIDGE MOUNTAINS. SOME STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. SOME STORMS COULD PRODUCE HEAVY RAINFALL THAT COULD LEAD TO FLASH FLOODING. A WIND ADVISORY MAY BE NEEDED FOR THE RIDGE TOPS OF THE POTOMAC AND ALLEGHENY HIGHLANDS THURSDAY FOR STRONG WINDS BEHIND THE COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON...AND LIKELY WILL BE NEEDED LATE TONIGHT THROUGH THURSDAY.
In the hours before
Local storm report, Apr 27, 4:56 PM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
456 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 1 W THORNHILL 38.15N 77.99W
04/27/2011 E1.00 INCH ORANGE VA TRAINED SPOTTER
&&
EVENT NUMBER LWX1100513
SUFFERNLocal storm report, Apr 27, 5:29 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
529 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 4 N BELMONT 38.20N 77.87W
04/27/2011 E0.88 INCH ORANGE VA PUBLIC
&&
EVENT NUMBER LWX1100514
SUFFERNSpecial weather statement, Apr 27, 5:47 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 547 PM EDT WED APR 27 2011 VAZ050>052-055-502-272215- ORANGE VA-STAFFORD VA-CULPEPER VA- PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-SOUTHERN FAUQUIER VA- 547 PM EDT WED APR 27 2011 ...STRONG THUNDERSTORM TO AFFECT ORANGE...STAFFORD...CULPEPER... PRINCE WILLIAM/MANASSAS/MANASSAS PARK AND SOUTHERN FAUQUIER COUNTIES... AT 548 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES EAST OF RACCOON FORD...MOVING NORTHEAST AT 40 MPH. LOCATIONS IMPACTED INCLUDE BEALETON. PENNY-SIZE TO NICKEL-SIZE HAIL CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3865 7785 3860 7748 3830 7787 3837 7799 TIME...MOT...LOC 2148Z 219DEG 35KT 3839 7787 KRAMAR
Local storm report, Apr 27, 6:22 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
622 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM FUNNEL CLOUD 2 SSE GARRISONVILLE 38.46N 77.41W
04/27/2011 STAFFORD VA LAW ENFORCEMENT
PASSING OVER 95. LOWERING.
&&
EVENT NUMBER LWX1100515
STRONGLocal storm report, Apr 27, 6:26 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
626 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM TORNADO 2 W TRIANGLE 38.55N 77.35W
04/27/2011 PRINCE WILLIAM VA AWOS
REPORTED BY QUANTICO OBSERVER 1 TO 2 MILES WEST OF
QUANTICO.
&&
EVENT NUMBER LWX1100517
STRONGSpecial weather statement, Apr 27, 6:26 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 626 PM EDT WED APR 27 2011 VAZ052-055-272300- STAFFORD VA-PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA- 626 PM EDT WED APR 27 2011 ...STRONG THUNDERSTORM TO AFFECT STAFFORD AND PRINCE WILLIAM/MANASSAS/MANASSAS PARK COUNTIES... AT 626 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ROSEVILLE...MOVING NORTHEAST AT 35 MPH. LOCATIONS IMPACTED INCLUDE GARRISONVILLE. WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3861 7746 3850 7736 3843 7756 3849 7760 TIME...MOT...LOC 2226Z 237DEG 30KT 3848 7751 KRAMAR
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 8:38 PM EDT | Special Weather Statement | LWX | Allegany | 37 min |
| Apr 26, 8:50 PM EDT | Severe Thunderstorm Warning | LWX | Allegany | 22 min |
| Apr 26, 8:52 PM EDT | Tornado Warning | LWX | Allegany | 19 min |
| Apr 27, 9:51 AM EDT | Flash Flood Watch | LWX | Allegany, Anne Arundel, Baltimore, Calvert, Carroll, Charles and 5 more | 29 hr |
| Apr 27, 2:56 PM EDT | Special Weather Statement | LWX | Saint Mary's | 34 min |
| Apr 27, 3:16 PM EDT | Special Weather Statement | LWX | Saint Mary's | 29 min |
| Apr 27, 3:37 PM EDT | Special Weather Statement | LWX | Calvert | 23 min |
| Apr 27, 5:46 PM EDT | Tornado Warning | LWX | Charles | 29 min |
| Apr 27, 6:08 PM EDT | Tornado Warning | LWX | Charles | 37 min |
| Apr 27, 7:08 PM EDT | Tornado Warning | LWX | Anne Arundel, Prince George's | 37 min |
| Apr 27, 7:16 PM EDT | Special Weather Statement | LWX | Carroll | 29 min |
| Apr 27, 7:21 PM EDT | Flash Flood Warning | LWX | Anne Arundel, Charles, Prince George's | 69 min |
| Apr 27, 7:24 PM EDT | Tornado Warning | LWX | Charles, Prince George's | 36 min |
| Apr 27, 7:27 PM EDT | Special Weather Statement | LWX | Howard | 33 min |
| Apr 27, 7:31 PM EDT | Tornado Warning | LWX | Baltimore, Carroll, Howard | 29 min |
| Apr 27, 7:34 PM EDT | Tornado Warning | LWX | Anne Arundel, Prince George's | 26 min |
Nearby
Tornado Warnings in Maryland, 2011Every tornado warning in 2011Tornadoes in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.